MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-0320
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2022.It was reported that the distal tip of a system screwdriver fractured while final tightening system implant plates.There were no known patient complications or delay in treatment associated with this complaint, the fractured portion of the screwdriver was removed from the surgical site and the surgeon confirmed the implant construct was locked and stable.A return authorization was issued for return of the surgical tray that contained the complaint screwdriver, which was received at the manufacturer for assessment on (b)(6) 2022.
 
Additional Manufacturer Narrative
The returned torque limiting handle that was connected to the complaint screwdriver when the malfunction occurred was tested on a calibrated torque testing device, which verified the device limited applied torque as intended.A visual assessment of the returned system screwdriver showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The distal tip of the returned screwdriver was fractured and twisted in a manner that indicates it was being rotated clockwise when the instrument malfunction occurred.A functionality assessment was not performed due to the damaged condition of the returned screwdriver, which was removed from distributable inventory.A dhr review was performed for the device complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since (b)(6) 2018.It may be possible to damage the distal tip of a system screwdriver if it was shifted out of alignment with a system screw while engaged or rotated while not fully seated in the head of a system screw.The root cause of this complaint cannot be reliably determined.There have been two other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key16141980
Report Number3005031160-2022-00045
Device Sequence Number6651370
Product Code PEK
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number062236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale